MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+B; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+B; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number 03271749160
Medical Device Problem Codes High Test Results (2457); Insufficient Device Problem Information (3190); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient's serum sample tested with elecsys hcg+beta (hcg+b) assay on a cobas e411 immunoassay analyzer.Initial result: 225 miu/ml.The physician questioned the result as it did not match the patient's clinical condition (in the first few weeks of pregnancy).The sample was then repeated.Repeat result: 30 miu/ml.The repeat result was deemed to be correct.
 
Additional Manufacturer Narrative
The hcg+b reagent expiration date was not provided.The cobas e411 disk serial number was (b)(6).Performance testing was done on 25-sep-2023 and 28-nov-2023 and the instrument was performing within specifications.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration and qc were requested but not provided.The customer confirmed that the sample sat for 30 minutes prior to the centrifugation.The alarm trace was requested but not provided.The field service engineer (fse) found no cause for the issue.The fse did a performance check and the instrument was performing within specifications.He did multiple checks including a system volume check, liquid flow cleaning history check, probe position, and wash check and they all passed.The laboratory's humidity was 23% at the time of the service visit.Qc was performed and it was within range.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS HCG+B
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18483180
Report Number1823260-2024-00107
Device Sequence Number2820621
Product Code DHA
UDI-Device Identifier04015630939022
UDI-Public04015630939022
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03271749160
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESTERASE.; PROGESTERONE.
Patient SexFemale